MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASCA5001-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the procedure the distal end of the device detached spontaneously.It is unknown if there was a delay or back up available to complete the procedure.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Additional information on event description.
 
Event or Problem Description
It was reported that during shoulder arthroscopy procedure the distal end of the device detached spontaneously.The device broke in the patient but the ends remained attached to the device so there was no piece to remove from the patient.No delay and a back up was available to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
The device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number found no non-conformance's or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Without the reported product a fully visual evaluation and functional cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: the tip of the device could have came into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, use at a higher than recommended set point or excessive force applied to the tip can also lead to unintended detachment.No containment or corrective actions are recommended at this time.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Visual inspection under magnification shows minimal electrode erosion with contamination/discoloration on screen and scratch/scuff marks on the spacer and cap.Additionally the cap got misaligned with the shaft.The wand could not be functionally tested because the cable got cut off.The suction line did not work.The line is clogged a distal end.The complaint was verified as the device's tip was damaged.The root cause could not be determined with certainty.Factors, which may have contributed to the reported complaint include: 1) coming into contact with a metal object such as a cannula.2) mechanical displacement of tissue through applied force or using the device as a lever to enlarge a surgical site or gain access to tissue.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number 2036042 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Without the reported product a fully visual evaluation and functional cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: the tip of the device could have came into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, use at a higher than recommended set point or excessive force applied to the tip can also lead to unintended detachment.No containment or corrective actions are recommended at this time.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9773038
Report Number3006524618-2020-00085
Device Sequence Number19456725
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public00817470001761
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model NumberASCA5001-01
Device Catalogue NumberASCA5001-01
Device Lot Number2036042
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/10/2020
03/24/2020
03/24/2020
03/24/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/13/2020
03/26/2020
03/31/2020
06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1